Angina Community
Dr. suddenly stops drug therapy? I am confused!
About This Community:

WELCOME TO THE ANGINA COMMUNITY: This Patient-To-Patient Community is for discussions relating to: Causes, Complications, Diagnosis, Living With Issues, Prognosis, Research, Risk Factors and Treatment of Angina.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dr. suddenly stops drug therapy? I am confused!

48 yr old  female recently diagnosed with coronary artery spasm. Prescribed 30 mg Imdur, crestor and baby aspirin.  Imdur not well tolerated.  Called to let Dr. know. Left message with nurse. Nurse calls back and said Dr. discontinuing Imdur and not prescribing anything else.  In his office he warned me that some people do not tolerate this form of nitro, but there are other drugs we will try.  I am still exhausted and having symptoms tho I have to say the imdur was helping pain.  If not for the crippling headaches...I am confused as to why I needed drug therapy before and suddenly I don't?  Can you enlighten me?
1711789_tn?1361311607
Hi there!

Imdur, belongs to the nitrate group of drugs which if used continuously lead to development of tolerance and a nitrate free period is usually required for continued action. The medication works best when used short term or with pulse dosing. You could still take the drug in acute pain and discuss with your treating doctor if it would need to be restarted or an alternative required to be prescribed.
Hope this is helpful.

Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Angina Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank